Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 10, 2006, 4:35 AM HST for Kauai County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2006, 4:35 AM HST (14:35 UTC)
- Expired
- Mar 10, 2006, 7:30 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 2.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 101439
FFWHFO
HIC007-101730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
435 AM HST FRI MAR 10 2006
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 730 AM HST
* AT 435 AM HST...WEATHER RADAR SHOWED VERY HEAVY RAIN OCCURRING
OVER SOUTHEAST KAUAI...ABOUT 8 MILES WEST OF LIHUE. OTHER HEAVY
SHOWERS WERE DEVELOPING OVER THE NORTH SHORE OF KAUAI IN THE AREA
OF HANALEI.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAENA...WAINIHA...KILAUEA...HANALEI...PRINCEVILLE...MOLOAA...
ANAHOLA...PUHI AND HULEIA STREAM.
MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS
PRONE TO FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS
AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR
ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND...
DON/T DROWN.
REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 730 AM HST IF
FLASH FLOODING CONDITIONS PERSIST.
LAT...LON 2193 15957 2190 15937 2211 15923 2226 15938
2220 15964
$$
NASH1 follow-up statement
000
WGHW70 PHFO 101616
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
615 AM HST FRI MAR 10 2006
HIC007-101730-
ISLAND OF KAUAI IN KAUAI COUNTY-
615 AM HST FRI MAR 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 730 AM HST...
AT 615 AM HST...RADAR CONTINUED TO SHOW MODERATE TO HEAVY RAIN
ACROSS MUCH OF KAUAI. THE HEAVIEST RAIN WAS LOCATED OVER WAIALEALE
AND AT TIMES DRIFTING NORTH INTO THE HANALEI AREA. THE RAIN GAGE ON
WAIALEALE RECORDED OVER 2 INCHES OF RAIN IN AN HOUR. THESE HEAVY
RAINS WILL LEAD TO RAPID RISES OF STREAMS. THE HANALEI RIVER IS
RAPIDLY RISING AND WILL LIKELY FORCE THE CLOSURE OF KUHIO HIGHWAY
DUE TO FLOODING BY 730 AM. ALSO THE SOUTH FORK OF THE WAILUA RIVER
HAS RISEN 7 FEET IN THE PAST HOUR...SO FLOODING IS LIKELY TO OCCUR
SOON IN NEARBY AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAENA...WAINIHA...KILAUEA...HANALEI...PRINCEVILLE...MOLOAA...
ANAHOLA...LIHUE...KAPAA AND WAILUA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS
AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO
CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR
WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T
DROWN.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE
LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR
CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THE FLASH FLOOD WARNING WILL LIKELY BE EXTENDED BEYOND 730 AM HST AS
ADDITIONAL HEAVY RAINS ARE EXPECTED TO IMPACT KAUAI THROUGH 7 AM.
LAT...LON 2193 15957 2190 15937 2211 15923 2226 15938
2220 15964
$$
NASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 4:00 AM HST, 35 minutes earlier.
Area forecast discussion, Mar 10, 4:00 AM HST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI MAR 10 2006 .SYNOPSIS... CONVECTION HAS WEAKENED OVER KAUAI AND OAHU THIS EARLY MORNING BUT A BAND OF HEAVY SHOWERS REMAINS OVER THE NEARBY WATERS AND THUS HEAVY SHOWERS AND A POSSIBLE THUNDERSTORM REMAIN IN THE FORECAST FOR THESE ISLANDS. WITH A DRIER AND SOMEWHAT MORE STABLE SOUNDING AT HILO HOWEVER...THE THREAT OF FLOODING ON THESE ISLANDS IS MUCH REDUCED. EXPECT THE SHOWERS TO DECREASE TONIGHT AND SATURDAY...WITH A RETURN TO MORE NORMAL TRADE WIND WEATHER ON SUNDAY. && .DISCUSSION... DRYER AIR IS BEGINNING TO FILTER IN OVER THE EASTERN END OF THE MAIN HAWAIIAN ISLANDS AND SO THE THREAT FOR HEAVY...FLOOD PRODUCING... RAINFALL HAS DECREASED FROM MOLOKAI TO THE BIG ISLAND OF HAWAII. HOWEVER...WITH A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINING OVER KAUAI AND OAHU...ALONG WITH HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS SEEN ON DOPPLER RADAR TO THE SOUTH OF THESE ISLANDS...THE THREAT OF MORE HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING CONTINUES FOR THESE ISLANDS. THUS THE FLOOD WATCH IS BEING REISSUED ONLY FOR KAUAI AND OAHU THIS MORNING. SHOWERS WILL LIKELY CONTINUE OVER PORTIONS OF ALL ISLANDS TODAY AND INTO THE WEEKEND HOWEVER AS THE MOIST SOUTHEASTERLY FLOW OF AIR CONTINUES NEAR THE SURFACE. WITH THE DRIER AIR GRADUALLY MOVING WESTWARD OVER ALL THE ISLANDS THIS WEEKEND...EXPECT A RETURN OF THE TRADE WINDS BY SUNDAY. THIS SHOULD DECREASE THE CHANCES FOR HEAVY RAINFALL...AND FOCUS SHOWERS OVER WINDWARD AND MAUKA SECTIONS FOR A MORE NORMAL RAINFALL PATTERN ONCE AGAIN. FORECAST MODELS ARE INDICATING THAT THE TRADE WINDS WILL CONTINUE THROUGH THE COMING WORK WEEK...AT MODERATE TO OCCASIONALLY FRESH SPEEDS. && MARINE... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR EAST FACING SHORES DUE TO THE PRESENCE OF STRONGER TRADE WINDS OFFSHORE TO THE EAST AND NORTHEAST OF THE ISLANDS. THIS HIGH SURF IS EXPECTED TO CONTINUE ALONG EAST FACING SHORES THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...CANCELLED FOR MOLOKAI...MAUI...LANAI AND THE BIG ISLAND OF HAWAII AT 4 AM HST. CONTINUED FOR KAUAI AND OAHU THROUGH 6 PM FRIDAY. SMALL CRAFT ADVISORY FOR STRONG E/SE WINDS BIG ISLAND SOUTHEAST... BIG ISLAND WINDWARD...MAUI WINDWARD...OAHU WINDWARD...KAUAI WINDWARD WATERS THROUGH FRIDAY AFTERNOON. WINTER WEATHER ADVISORY...CANCELLED AT 4 AM HST. && FARRELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:21 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 9, 4:32 PM HST | Special Marine Warning | HFO | 58 min | |
| Mar 9, 5:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 10, 7:30 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 10, 10:28 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.